Hail, Val Verde
- When
- October 25, 1:19 AM CST to 1:30 AM CST
- Where
- Val Verde County, Del Rio
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.367, -100.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Oct 24, 10:00 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 PM CDT SUN OCT 24 2004 .UPDATE... CONVECTION HAS ALL BUT ENDED ACROSS THE CWFA LATE THIS EVENING WITH AN ISOLATED STORM DISSIPATING OVER MEDINA COUNTY. THE NEXT SHORTWAVE OVER NORTHERN MEXICO IS MOVING NORTHEAST AND WILL TRIGGER ADDITIONAL CONVECTION DURING THE EARLY MORNING HOURS ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU. ACTIVITY WILL INCREASE IN COVERAGE AND INTENSITY THRU MID MORNING MONDAY ACROSS THE WESTERN HALF OF THE CWFA. ADDITIONAL CONVECTION MAY DEVELOP MONDAY AFTERNOON IN THE VICINITY OF REMNANT BOUNDARIES FROM THIS EVENINGS CONVECTION. TEXT AND GRIDS TO BE UPDATED. && .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND GRID PRODUCTS UPDATED. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN OCT 24 2004 TXZ171>173-183>194-202>209-217>225-228-251100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 536 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5424873.